Alert archive / Tennessee / River Flood Warnings in 2010
River Flood Warning 21, NWS Morristown, TN
NWS Morristown, TN issued this river flood warning at Dec 1, 2010, 5:12 AM CST for Bledsoe County, Marion County, Sequatchie County, Tennessee. It took effect at Dec 1, 2010, 12:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2010, 5:12 AM CST (11:12 UTC)
- In effect from
- Dec 1, 2010, 12:00 PM CST
- Expired
- Dec 2, 2010, 1:23 AM CST
- In force
- 13 hr
- Issued by
- NWS Morristown, TN
- Flood severity
- Minor
Counties Bledsoe County, TN, Marion County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sequatchie River near Whitwell (WHTT1). The gauge peaked at 13.99 ft at Dec 1, 2010, 12:00 PM CST.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 18 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03571000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
274 WGUS44 KMRX 011112 FLWMRX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN, TN 612 AM EST WED DEC 1 2010 ...THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS ... SEQUATCHIE RIVER NEAR WHITWELL TN AFFECTING BLEDSOE...MARION AND SEQUATCHIE COUNTIES THE SEQUATCHIE RIVER WILL REMAIN NEAR FLOOD STAGE AT 14 FEET TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO ACLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS,STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIOTHAT CARRY WEATHER INFORMATION. && TNC007-115-153-020112- /O.NEW.KMRX.FL.W.0021.101201T1800Z-101202T1200Z/ /WHTT1.1.ER.101201T1800Z.101201T1800Z.101202T0600Z.NO/ 512 AM CST WED DEC 1 2010 THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A * FLOOD WARNING FOR THE SEQUATCHIE RIVER NEAR WHITWELL TN. * FROM THIS AFTERNOON UNTIL THURSDAY MORNING. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 14.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT. * AT 14.0 FEET...FLOODING OF AGRICULTURAL LAND BEGINS. $$
4 follow-up statements
901 WGUS84 KMRX 011435 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TN 935 AM EST WED DEC 1 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ... SEQUATCHIE RIVER NEAR WHITWELL TN AFFECTING BLEDSOE...MARION AND SEQUATCHIE COUNTIES HEAVY RUNOFF CONTINUES INTO THE SEQUATCHIE RIVER FROM YESTERDAY'S RAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS,STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && TNC007-115-153-012035- /O.CON.KMRX.FL.W.0021.101201T1800Z-101202T1200Z/ /WHTT1.1.ER.101201T1800Z.101201T1800Z.101202T0600Z.NO/ 835 AM CST WED DEC 1 2010 THE FLOOD WARNING CONTINUES FOR THE SEQUATCHIE RIVER NEAR WHITWELL TN. * FROM THIS AFTERNOON UNTIL THURSDAY MORNING. * AT 08:15 AM WEDNESDAY THE STAGE WAS 14.0 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...REMAIN NEAR FLOOD STAGE THROUGH THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE IN THE WEE HOURS OF THURSDAY MORNING. * AT 14.0 FEET...FLOODING OF AGRICULTURAL LAND BEGINS. $$
315 WGUS84 KMRX 011851 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TN 151 PM EST WED DEC 1 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER ... SEQUATCHIE RIVER NEAR WHITWELL TN AFFECTING BLEDSOE...MARION AND SEQUATCHIE COUNTIES THE SEQUATCHIE RIVER NEAR WHITWELL TN REMAINED AROUND 14.0 FEET THIS AFTERNOON...WHICH IS THE FLOOD STAGE. THE RIVER IS EXPECTED TO HOVER AROUND 14.0 FEET THROUGH TONIGHT...THEN FALL AND STAY BELOW 14.0 FEET BY DAYBREAK THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && TNC007-115-153-020051- /O.CON.KMRX.FL.W.0021.000000T0000Z-101202T1200Z/ /WHTT1.1.ER.101201T1709Z.101201T1715Z.101202T0600Z.NO/ 1251 PM CST WED DEC 1 2010 THE FLOOD WARNING CONTINUES FOR THE SEQUATCHIE RIVER NEAR WHITWELL TN. * FROM THIS EVENING UNTIL THURSDAY MORNING. * AT 12:15 PM WEDNESDAY THE STAGE WAS 13.9 FEET. * FLOOD STAGE IS 14.0 FEET. * ONLY MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * AT 14.0 FEET...FLOODING OF AGRICULTURAL LAND BEGINS. $$ TG
867 WGUS84 KMRX 020021 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TN 721 PM EST WED DEC 1 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS ... PIGEON RIVER AT NEWPORT TN AFFECTING COCKE COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ... SEQUATCHIE RIVER NEAR WHITWELL TN AFFECTING BLEDSOE...MARION AND SEQUATCHIE COUNTIES THE SEQUATCHIE RIVER NEAR WHITWELL TN REMAINs NEAR 14.0 FEET THIS EVENING...WHICH IS THE FLOOD STAGE. THE RIVER IS EXPECTED TO HOVER AROUND 14.0 FEET THROUGH TONIGHT...THEN FALL AND STAY BELOW 14.0 FEET BY DAYBREAK THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && TNC007-115-153-020621- /O.CON.KMRX.FL.W.0021.000000T0000Z-101202T1200Z/ /WHTT1.1.ER.101201T1709Z.101201T1715Z.101202T0600Z.NO/ 621 PM CST WED DEC 1 2010 THE FLOOD WARNING CONTINUES FOR THE SEQUATCHIE RIVER NEAR WHITWELL TN. * FROM THIS EVENING UNTIL THURSDAY MORNING. * AT 05:15 PM WEDNESDAY THE STAGE WAS 13.7 FEET. * FLOOD STAGE IS 14.0 FEET. * AT 14.0 FEET...FLOODING OF AGRICULTURAL LAND BEGINS. $$ TNC029-020051- /O.CAN.KMRX.FL.W.0020.000000T0000Z-101202T0600Z/ /NEPT1.1.ER.101201T0446Z.101201T1445Z.101201T1627Z.NO/ 1221 AM GMT THU DEC 2 2010 THE FLOOD WARNING IS CANCELLED FOR THE PIGEON RIVER AT NEWPORT TN. * AT 07:00 PM WEDNESDAY THE STAGE WAS 6.8 FEET. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE AND CONTINUE FALLING. $$ DGS
486 WGUS84 KMRX 020723 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TN 223 AM EST THU DEC 2 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS ... SEQUATCHIE RIVER NEAR WHITWELL TN AFFECTING BLEDSOE...MARION AND SEQUATCHIE COUNTIES THE SEQUATCHIE RIVER NEAR WHITWELL HAS FALLEN BELOW FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && TNC007-115-153-020753- /O.CAN.KMRX.FL.W.0021.000000T0000Z-101202T1200Z/ /WHTT1.1.ER.101201T1709Z.101201T1715Z.101201T1730Z.NO/ 123 AM CST THU DEC 2 2010 THE FLOOD WARNING IS CANCELLED FOR THE SEQUATCHIE RIVER NEAR WHITWELL TN. * AT 12:15 AM THURSDAY THE STAGE WAS 12.7 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE. * AT 14.0 FEET...FLOODING OF AGRICULTURAL LAND BEGINS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Dec 1, 3:24 AM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Dec 1, 3:24 AM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 424 AM EST WED DEC 1 2010 .SHORT TERM...(TODAY AND TONIGHT)...LOW PRESSURE AREA AND ASSOCIATED COLD FRONT HAS NOW MOVED EAST OF THE APPALACHIANS. DEEP MOISTURE HAS SHIFTED EAST TO WITH MAINLY PATCHY LIGHT RAIN AND SNOW AS SEEN ON MRX RADAR AND OBSERVATIONS WITH STRONG COLD AIR ADVECTION ACROSS THE FORECAST AREA. EARLY THIS MORNING WEST TO NORTHWEST WINDS WILL CONTINUE TO BRING IN COLD AIR AS UPPER TROUGH SWINGS ACROSS THE REGION BETWEEN NOW AND ABOUT 18Z. LIGHT PRECIPITATION WILL CONTINUE THIS MORNING AND NO SIGNIFICANT SNOW ACCUMULATION IS EXPECTED BEFORE IT ENDS. HIGHS WILL LIKELY BE BEFORE SUNRISE ACROSS NORTHEAST HALF WITH TEMPERATURES STRUGGLING TO REBOUND TO 40 DEGREES AND LOW CLOUDS PERSISTING MOST OF THE DAY. EVEN ACROSS SOUTHERN SECTIONS WHERE THE SUN SHOULD COME OUT BY AFTERNOON HIGHS WILL ONLY REACH THE MID 40S AT BEST. A VERY COLD NIGHT TONIGHT WITH LOWS IN THE LOWER TO MID 20S AND STILL SOME PRESSURE GRADIENT SO WITH WINDS 5 TO 15 MPH IT WILL FEEL EVEN COLDER. .LONG TERM...(THURSDAY THROUGH TUESDAY)...LARGE NE U.S VORTEX TAKING SHAPE IN THE EXTENDED. MODEL SOLUTIONS BEGIN TO SPREAD NEAR END OF EXTENDED. DESPITE MODEL DIFFERENCES...NORTHWEST FLOW AND COOL SPELL APPEARS REASONABLE WITH THIS PATTERN. BASIC CHANGES TO FORECAST WAS TO KNOCK TEMPS/DPS DOWN A COUPLE DEGREES. SURFACE RIDGE BUILDS IN FROM THE SW THU. SHORT WAVE DIG SSE THROUGH TN VLY AND S APPALACHIANS LATE THU EARLY FRI BRINGING SOME CLOUD COVER. SURFACE HIGH PRESSURE WILL BE REINFORCED FROM THE NW. ANOTHER SHORT WAVE MOVES SE THROUGH NE TN/SW VA SAT. THIS FEATURE WILL BRING MORE MOISTURE AND DRAG A COLD FRONT THROUGH THE AREA. LIGHT SHOWERS WILL CHANGE TO SNOW SHOWERS ACROSS NE TN/SMOKIES/SW VA INTO SUN MORNING. COLD TEMPS AND DRY CONDITIONS WILL FOLLOW AND SHOULD PREVAIL INTO NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 44 26 49 30 53 / 10 0 10 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 40 24 45 28 48 / 10 0 10 10 10 OAK RIDGE, TN 40 24 45 28 48 / 10 0 10 10 10 TRI CITIES AIRPORT, TN 38 20 42 24 44 / 20 0 10 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TD/SON
Hazardous weather outlook, Dec 1, 3:33 AM CST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 433 AM EST WED DEC 1 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-021000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 433 AM EST WED DEC 1 2010 /333 AM CST WED DEC 1 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A COLD AIR MASS WILL SETTLE OVER THE REGION TODAY WITH SOME MORNING SNOW SHOWERS PRODUCING MINOR SNOW ACCUMULATIONS IN THE HIGHER ELEVATIONS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TD
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 11:45 PM CST | River Flood Warning | MRX | Cocke | 19 hr |
| Dec 1, 6:41 AM CST | Areal Flood Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 6 hr |
Nearby
River Flood Warnings in Tennessee, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.